Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 17, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 5, 2006, 2:40 PM MDT for Guadalupe County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2006, 2:40 PM MDT (20:40 UTC)
- Expired
- May 5, 2006, 3:30 PM MDT
- In force
- 50 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Guadalupe County, NM
The radar
The Cannon AFB radar (KFDX), 110 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4050 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 12:05 PM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 5, 12:05 PM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1205 PM MDT FRI MAY 5 2006 .UPDATE... WILL UPDATE ZFPABQ TO INCLUDE TORNADO WATCH 293 FOR CHAVES COUNTY UNTIL 03Z. DPORTER && .PREV DISCUSSION 259 AM MDT FRI MAY 5 2006...DUE TO SEVERE WEATHER CONCERNS EARLIER THIS MORNING...COULD NOT TAKE AN EXTENSIVE LOOK AT THE FORECAST...BUT IT APPEARS TO BE IN FAIRLY GOOD AGREEMENT WITH LATEST MODEL RUNS. DID NOT MAKE MANY CHANGES TO THE PREVIOUS FORECAST PACKAGE. UPR LVL TROF WILL REMAIN WEST OF THE STATE AGAIN TODAY...SO WOULD EXPECT ANOTHER FAIRLY ACTIVE DAY AND EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN. MAIN TROF AXIS WILL SWING ACROSS THE STATE FRIDAY NIGHT INTO SATURDAY MORNING. CONTINUED S/WV ACTIVITY DROPPING SE THROUGH THE NW FLOW ALOFT WILL CONTINUE PROVIDING SUFFICIENT ENERGY FOR A LEAST ISOLATED POPS EACH DAY ACROSS THE EASTERN PLAINS. NO CHANGES TO THE EXTENDED FORECAST. && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 16/46
Hazardous weather outlook, May 5, 6:00 AM MDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI MAY 5 2006 NMZ001>021-026-061200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. 16
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:47 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 58 min |
| May 4, 8:51 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 54 min |
| May 4, 9:15 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 34 min |
| May 4, 10:51 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 54 min |
| May 4, 11:47 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 58 min |
| May 5, 1:47 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 43 min |
| May 5, 2:30 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 45 min |
| May 5, 3:15 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 45 min |
| May 5, 3:50 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 40 min |
| May 5, 4:07 PM MDT | Tornado Warning | ABQ | Chaves | 38 min |
| May 5, 4:23 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 67 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.